Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Parametric synthesis of statistical communication nets


Authors: H. Frank and S. L. Hakimi
Journal: Quart. Appl. Math. 27 (1969), 105-120
MSC: Primary 94.30
DOI: https://doi.org/10.1090/qam/256777
MathSciNet review: 256777
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The traffic within the branches of a communication network is often a random variable with an approximate multivariate normal distribution. The analysis of such systems has been discussed in a previous paper. In this paper, we consider the optimum synthesis problem. Nonlinear and linear programming is used to guarantee that a given flow rate probability between a specified pair of terminals is achieved. In particular, a Uniformly Most Powerful Statistical Test provides the basis for an optimum synthesis procedure that appears to be very efficient. The procedure is formulated as a concave program with quadratic and linear constraints.


References [Enhancements On Off] (What's this?)

  • [1] H. Frank and S. L. Hakimi, Probabilistic flows through a communication network, IEEE Trans. on Circuit Theory, Vol. CT-12, No. 3, pp. 413-414, Sept. 1965
  • [2] H. Frank and S. L. Hakimi, On the optimum synthesis of statistical communication nets--pseudoparametric techniques, J. Franklin Inst. 284, 407-467 (1967)
  • [3] H. Frank and S. L. Hakimi, Parametric analysis of statistical communication nets, Quart. Appl. Math. 26 (1968), 249–263. MR 0233616, https://doi.org/10.1090/S0033-569X-1968-0233616-2
  • [4] I. T. Frisch, Optimization of communication nets with switching, J. Franklin Intitute, 275, 405-430 (1963)
  • [5] G. Hadley, Nonlinear and dynamic programming, Addison-Wesley Publishing Co., Inc., Reading, Mass.-London, 1964. MR 0173543
  • [6] M. Abramowitz and L. A. Stegun (Editors), Handbook of mathematical functions, National Bureau of Standards, Applied Math. Series 55, 1964, p. 933
  • [7] N. Deo and S. L. Hakimi, Minimum cost increase of the terminal capacities of a communication net, IEEE Trans. on Comm. Tech., Vol. COM-14, No. 1, pp. 63-64, Feb. (1966)
  • [8] Charles E. Clark, The greatest of a finite set of random variables, Operations Res. 9 (1961), 145–162. MR 0125604
  • [9] William Feller, An introduction to probability theory and its applications. Vol. I, John Wiley and Sons, Inc., New York; Chapman and Hall, Ltd., London, 1957. 2nd ed. MR 0088081
  • [10] F. R. Gantmacher, Matrizenrechnung. II. Spezielle Fragen und Anwendungen, Hochschulbücher für Mathematik, Bd. 37, VEB Deutscher Verlag der Wissenschaften, Berlin, 1959 (German). MR 0107647
    F. R. Gantmacher, Applications of the theory of matrices, Translated by J. L. Brenner, with the assistance of D. W. Bushaw and S. Evanusa, Interscience Publishers, Inc., New York; Interscience Publishers Ltd., London, 1959. MR 0107648
    F. R. Gantmacher, The theory of matrices. Vols. 1, 2, Translated by K. A. Hirsch, Chelsea Publishing Co., New York, 1959. MR 0107649

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 94.30

Retrieve articles in all journals with MSC: 94.30


Additional Information

DOI: https://doi.org/10.1090/qam/256777
Article copyright: © Copyright 1969 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website